Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 56, NWS Midland/Odessa, TX

November 16, 2006

NWS Midland/Odessa, TX issued this red flag warning at Nov 16, 2006, 2:09 AM MST. It took effect at Nov 16, 2006, 11:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2006, 2:09 AM MST (09:09 UTC)
In effect from
Nov 16, 2006, 11:00 AM MST
Expired
Nov 16, 2006, 11:00 PM MST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 160909
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 AM CST THU NOV 16 2006

...A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO FOR 20-FOOT WINDS IN EXCESS OF 20 MPH...
RELATIVE HUMIDITIES LESS THAN 15 PERCENT AND A HIGH FIRE
DANGER...

.AS SURFACE HIGH PRESSURE MOVES EAST OF OUR AREA TODAY...
SOUTHWESTERLY WINDS WILL INCREASE OVER THE GUADALUPES...AND BY
AFTERNOON...20 FOOT WINDS OVER 20 MPH AND RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE POSSIBLE. THESE CONDITIONS ARE FORECAST TO
PERSIST THROUGH THE EVENING HOURS WITH POOR RH RECOVERY EXPECTED
TONIGHT.

NMZ114-TXZ258-161715-
/O.UPG.KMAF.FW.A.0046.061116T1800Z-061117T0600Z/
/O.NEW.KMAF.FW.W.0056.061116T1800Z-061117T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
209 AM MST THU NOV 16 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST THIS MORNING TO
11 PM MST THIS EVENING. 

SOUTHWESTERLY WINDS ARE FORECAST TO INCREASE OVER THE GUADALUPE
MOUNTAINS BY MIDDAY. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES 
AND HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMAF 161945
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CST THU NOV 16 2006

...A RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR THE
GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FOR
20-FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN
15 PERCENT AND A HIGH FIRE DANGER...

.BREEZY SOUTHWESTERLY WINDS WILL CONTINUE OVER THE GUADALUPES.
20 FOOT WINDS OVER 20 MPH AND RELATIVE HUMIDITIES BELOW 15
PERCENT WILL CONTINUE THROUGH THE EVENING HOURS WITH POOR RH
RECOVERY EXPECTED TONIGHT.

NMZ114-TXZ258-170600-
/O.CON.KMAF.FW.W.0056.000000T0000Z-061117T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1245 PM MST THU NOV 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING.

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH
OR GREATER...ARE EXPECTED THROUGH THIS EVENING. SINCE FIRE DANGER
WILL BE HIGH AND MINIMUM RH/S WILL DROP TO 15 PERCENT OR LESS...
CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 15, 5:39 PM MST, 8 hours 30 minutes earlier.

Area forecast discussion, Nov 15, 5:39 PM MST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CST WED NOV 15 2006

.UPDATE...
UPDATED TO EXPIRE RED FLAG WARNING FOR THE PERMIAN BASIN. A FIRE
WEATHER WATCH FOR THE GUADALUPE MOUNTAINS FOR TOMORROW
AFTERNOON/EVENING AND A FREEZE WARNING FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO FOR TONIGHT REMAIN IN EFFECT. UPDATED
PRODUCTS HAVE BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              29  67  36  70  /   0   0   0   0
CARLSBAD NM                25  72  37  73  /   0   0   0   0
DRYDEN TX                  31  67  32  73  /   0   0   0   0
FORT STOCKTON TX           31  72  43  75  /   0   0   0   0
GUADALUPE PASS TX          34  66  42  62  /   0   0   0   0
HOBBS NM                   27  70  37  70  /   0   0   0   0
MARFA TX                   21  65  26  73  /   0   0   0   0
MIDLAND INTL AIRPORT TX    29  68  36  70  /   0   0   0   0
ODESSA TX                  30  68  36  70  /   0   0   0   0
WINK TX                    29  74  38  76  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

     FIRE WEATHER WATCH FROM 11 AM TO 11 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...FREEZE WARNING FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST
     /8 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG
     BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM 11 AM TO 11 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

74/49
Hazardous weather outlook, Nov 15, 2:22 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CST WED NOV 15 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
322 PM CST WED NOV 15 2006 /222 PM MST WED NOV 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL
PERSIST ACROSS THE WESTERN LOW ROLLING PLAINS...THE EASTERN
AND CENTRAL PERMIAN BASIN...AND THE LOWER TRANS PECOS REGIONS
OF WEST TEXAS THIS AFTERNOON. THESE CONDITIONS MAY RESULT IN RAPID
FIRE GROWTH AND SPREAD. THE POTENTIAL FOR RAPID FIRE GROWTH AND
SPREAD WILL DECREASE AFTER SUNSET AS WINDS DIMINISH AND RELATIVE
HUMIDITIES INCREASE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWESTERLY WINDS ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO FRIDAY AFTERNOON AND EVENING...RESULTING IN CONDITIONS
FAVORING RAPID FIRE GROWTH AND SPREAD.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.